Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
NJman22

Going to start Accutane

Ok, I don't want to make this too long to read..if you take the time to read this, I appreciate it

A little background first. I am a 23 yr old male. I started getting acne back in high school when I was 15. It never actually bothered me because it was easily controlled by anything you could buy at a local drug store. I eventually went on Proactive at the beginning of college. So, about two years ago I wanted to try and really get clear skin, so I stopped using Proactive which turned out to be my downfall. My face proceeded to get very, very bad which made me go to a dermatologist for the very first time(about a year and a half ago). My face now is not nearly as bad as it was at that time(in terms of the amount of pimples), but ever since then my face got really bad with scarring and a lot of hyperpigmentation.

This leads to today. The derm has mentioned to me many times about taking Accutane, but I always immediately shot the idea down because I was pretty much scared of all the side effects. Well now I do not care about them and I am going to give it a shot.

I am excited about the idea of not having anymore acne, but I still am pretty nervous about all the side effects. I feel as though I am going to be one of those people who Accutane does not work for or I will have one of the serious side effects one could get (Acne has pretty much made me a pessimist when it comes to my face)

So, I guess I dont really have any questions, mainly just wanted to write some stuff down about how I am feeling about starting accutane...If anyone has any tips/suggestions for me about taking accutane I would really appreciate it..Thanks for reading

Share this post


Link to post
Share on other sites

Hey man- welcome to the boards:

You came to the right place for support and knowledge regarding your therapy- this place is the best.

Anyways, I'm 19 and started accutane about 2 months ago. I too was very skeptical of ever taking this drug, and rightfully so because it is not something to fool around with. I've tried everything in the book, and while I can honestly say my cystic acne from 15 to 19 has calmed down a lot, by the end of my freshman year at college I was getting 2-3 cysts per month on top of everything else. I also have very sensitive skin so my hyperpigmentation from cysts don't fade for about 2.5 years, and that's if I avoided deep scaring. So for me, it was time to do accutane or shut up.

Accutane is a game of russian roulette. You never know what you're going to get. The odds lean towards having a successful therapy with minimal, serious or permanent side effects. However, there are plenty who are not that lucky, and to think you are above that would be very elitist.

Please don't be totally freaked out by what you read of these boards, because they are very bias. Most people who take accutane don't visit acne.org, and if they do most of them have been the unlucky ones who suffer undesirable side effects. They are here to seek answers to their problems, and give everyone knowledge of their plight in an effort to help everyone. Be conscious of what EVERYONE is saying, but rely completely on acne.org.

I recommend a good moisturizer such as cetaphil, eye drops, drink lots of water, shower every other day, wash your face with a gentle cleanser, apply sun screen, and most of all keep a healthy attitude.

Good luck,

Fred

Share this post


Link to post
Share on other sites
Hey man- welcome to the boards:

You came to the right place for support and knowledge regarding your therapy- this place is the best.

Anyways, I'm 19 and started accutane about 2 months ago. I too was very skeptical of ever taking this drug, and rightfully so because it is not something to fool around with. I've tried everything in the book, and while I can honestly say my cystic acne from 15 to 19 has calmed down a lot, by the end of my freshman year at college I was getting 2-3 cysts per month on top of everything else. I also have very sensitive skin so my hyperpigmentation from cysts don't fade for about 2.5 years, and that's if I avoided deep scaring. So for me, it was time to do accutane or shut up.

Accutane is a game of russian roulette. You never know what you're going to get. The odds lean towards having a successful therapy with minimal, serious or permanent side effects. However, there are plenty who are not that lucky, and to think you are above that would be very elitist.

Please don't be totally freaked out by what you read of these boards, because they are very bias. Most people who take accutane don't visit acne.org, and if they do most of them have been the unlucky ones who suffer undesirable side effects. They are here to seek answers to their problems, and give everyone knowledge of their plight in an effort to help everyone. Be conscious of what EVERYONE is saying, but rely completely on acne.org.

I recommend a good moisturizer such as cetaphil, eye drops, drink lots of water, shower every other day, wash your face with a gentle cleanser, apply sun screen, and most of all keep a healthy attitude.

Good luck,

Fred

Well I could only repeat what this guy has said ^

However, I was terrified, I was prescribed 60mg a day in May, aged 13. Derm said I was the youngest patient he'd ever prescribed it too and my dad went on it when he was younger and got the worst of it, depression and everything. My cousin also went through depression while on them.

However, the only side effects I have had are dry lips and skin (which is a pretty much 99.99999% chacne that your gonna get them) and a few headaches and woozy spells now and again, they are clearing up; but I have a horrible feeling I'll have to go on a longer course, as my four month course will finish around the beginning of September.

Don't worry and my advice is go for it! A lot of it is mind over matter.

Share this post


Link to post
Share on other sites

thanks guys..Im definitely gonna be using these boards while im taking accutane, especially if I have any questions. As nervous as I am, I'm a lot more excited about possibly having clear skin

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×